Oklahoma, 2008Damaging Winds in Oklahoma, June 3, 2008
June 3, 2008 · NWS TSA · 6 events in 3 counties and zones
Severe thunderstorms produced wind damage across extreme northeastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced wind damage across extreme northeastern Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 3, 2:10 PM CST, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 3, 2:10 PM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT TUE JUN 3 2008
.DISCUSSION...
A HOT AND WINDY DAY IS WELL UNDERWAY ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS WITH TEMPERATURES GENERALLY IN THE
UPPER 80S AND LOWER 90S. ANOTHER WARM...MUGGY AND BREEZY
NIGHT IS ON TAP FOR THE AREA WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST
OKLAHOMA LATE TONIGHT AS A MID-LEVEL SHORTWAVE CURRENTLY
OVER SOUTHERN COLORADO MOVES ACROSS NORTHERN OKLAHOMA.
THIS DEVELOPMENT WILL BE ENHANCED BY A STRONG LOW LEVEL
JET. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH
ELEVATED CAPE VALUES NEAR 1400 J/KG AND LI VALUES NEAR -4.
THE MAIN CONCERN WITH THESE STORMS WOULD BE LARGE HAIL AND
DAMAGING WINDS.
WEDNESDAY AND THURSDAY LOOK TO BE HOT AND DRY WITH NO SHOWERS
AND THUNDERSTORMS ANTICIPATED WITH A STRONG CAPPING INVERSION
IN PLACE ACROSS THE REGION.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE THURSDAY
NIGHT INTO FRIDAY AS A POTENT MID-LEVEL LOW MOVES OUT OF THE
ROCKIES AND ACROSS THE PLAINS. THIS WILL DRIVE A COLD FRONT
INTO THE REGION FRIDAY MORNING BEFORE IT STALLS OUT AND RETREATS
BACK TO THE NORTH AS A WARM FRONT ON SATURDAY. SOME OF THE
THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY COULD BE SEVERE WITH
CAPE VALUES APPROACHING 3000 J/KG AND LI VALUES NEAR -8. AT THIS
TIME IT LOOKS AS IF A SQUALL LINE WILL MOVE THROUGH THE REGION
LATE THURSDAY INTO FRIDAY WITH DAMAGING WINDS AND LARGE HAIL THE
MAIN CONCERNS. THERE WILL BE THE POTENTIAL FOR TORNADOES ESPECIALLY
EARLY IN THE EVENT IF DISCRETE SUPERCELLS CAN FORM.
THE WEEKEND LOOKS TO BE HOT AND DRY AS HIGH PRESSURE
PREVAILS. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL
BE MONDAY INTO TUESDAY AS A COLD FRONT PUSHES INTO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 96 77 91 / 20 10 10 20
FSM 75 93 74 89 / 10 10 10 20
MLC 77 94 74 87 / 10 10 10 10
BVO 76 96 75 90 / 30 10 10 20
FYV 72 90 72 85 / 10 10 10 20
BYV 72 90 71 88 / 20 10 10 20
MKO 75 93 74 87 / 10 10 10 20
MIO 76 93 76 90 / 40 10 10 20
F10 76 95 75 88 / 10 10 10 20
HHW 75 94 74 87 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...07
LONG TERM....10
Hazardous weather outlook, Jun 3, 7:45 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT TUE JUN 3 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
845 PM CDT TUE JUN 3 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...OSAGE...WASHINGTON...AND NOWATA COUNTIES.
ONSET...AFTER 9 PM.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...NORTH OF A LINE FROM SAPULPA TO JAY.
ONSET...AFTER 9 PM.
AREA AT GREATEST RISK...NEAR THE OKLAHOMA KANSAS BORDER.
DISCUSSION...
SEVERE THUNDERSTORMS CONTINUE TO TRACK EASTWARD ACROSS NORTH
CENTRAL OKLAHOMA...AND WILL LIKELY ENTER NORTHEAST OKLAHOMA WITHIN
THE NEXT FEW HOURS. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL
LARGER THAN GOLFBALLS...AND WINDS IN EXCESS OF 65 MPH. WHILE THE
STORMS MAY TEND TO WEAKEN SOMEWHAT AS THEY CONTINUE
EASTWARD...THEY WILL LIKELY MAINTAIN SEVERE WEATHER POTENTIAL. AN
ISOLATED TORNADO ALSO REMAINS POSSIBLE ESPECIALLY NEAR ANY SURFACE
BOUNDARIES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
A REGIONAL SPOTTER NETWORK IS NOT ANTICIPATED...HOWEVER LOCAL
SPOTTER GROUPS MAY NEED TO ACTIVATE ACROSS COUNTIES NEAR THE
OKLAHOMA KANSAS BORDER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY AND FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
EXTENDED DISCUSSION...
GUSTY SOUTHERLY WINDS AND HIGH HEAT INDEX VALUES WILL BE
COMMON BY WEDNESDAY AFTERNOON AHEAD OF A DEVELOPING STRONG STORM SYSTEM.
SEVERE WEATHER WILL OCCUR ACROSS MUCH OF THE CENTRAL UNITED STATES
ON THURSDAY AND CONTINUE INTO FRIDAY. CURRENTLY...THURSDAY NIGHT
INTO FRIDAY MORNING APPEARS THE MOST LIKELY TIMEFRAME FOR IMPACTS
INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. TORNADOES AND
LARGE HAIL WILL BE COMMON WITH THE INITIAL STORM
DEVELOPMENT...WITH A TRANSITION TOWARD DAMAGING WINDS AND HAIL
LATER THURSDAY NIGHT INTO FRIDAY. WIDESPREAD SEVERE WEATHER IS
POSSIBLE INTO THE TULSA FORECAST AREA WITH THIS EVENT. THE TIMING
AND IMPACTS WILL CONTINUE TO BE REFINED IN LATER FORECASTS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
SEVERE WEATHER WATCHES AND WARNINGS WILL OCCUR LATE THURSDAY INTO
FRIDAY. IMPACTS WILL LIKELY INCLUDE DAMAGING WINDS AND LARGE HAIL...
AND COMMUNICATION EQUIPMENT SHOULD BE CHECKED PRIOR TO THIS EVENT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
Thunderstorm Wind, Osage
- When
- June 3, 8:40 PM CST
- Where
- Osage County, Grainola
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.950, -96.650
Thunderstorm wind gusts estimated to 60 mph blew down a tree onto a road. Large tree limbs were also blown down.
Thunderstorm Wind, Osage
- When
- June 3, 8:40 PM CST
- Where
- Osage County, Shidler
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 36.780, -96.650
Thunderstorm wind gusts estimated to 60 mph damaged the roof of a mobile home.
Thunderstorm Wind, Osage
- When
- June 3, 8:57 PM CST
- Where
- Osage County, 8 mi ESE of Foraker
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.826, -96.416
The Oklahoma Mesonet station 8 miles east-southeast of Foraker measured a 67 mph wind gust.
Thunderstorm Wind, Osage
- When
- June 3, 9:00 PM CST
- Where
- Osage County, 8 mi N of Bigheart
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.966, -96.220
Strong thunderstorm wind gusts blew down large tree limbs.
Thunderstorm Wind, Washington
- When
- June 3, 9:18 PM CST
- Where
- Washington County, Dewey
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.800, -95.930
Strong thunderstorm wind gusts blew down a power pole, which fell on a house.
Thunderstorm Wind, Nowata
- When
- June 3, 9:21 PM CST
- Where
- Nowata County, Wann
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.920, -95.800
Strong thunderstorm wind gusts measured to 62 mph damaged the guttering of the fire station and blew down several trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Indiana, June 3 to 4, 20081 death · 13 injured · $25 million · EF3 · 10 events
- Flooding in Missouri, June 3 to 30, 2008$60 million · 10 events
- Flash Flooding and Flooding in West Virginia, June 3 to 5, 2008$4.2 million · 1.5 in hail · 50 events
- Flooding in Illinois, June 3 to 30, 2008$18 million · 8 events
- Hail and Damaging Winds in Kansas, June 3, 2008$533,000 · 1.75 in hail · 50 events
- Tornadoes and Flash Flooding in Indiana, June 3, 20081 injured · $383,000 · EF1 · 17 events
- Tornado and Flash Flooding in Missouri, June 3 to 4, 2008$211,000 · EF1 · 36 events
- Hail and Damaging Winds in Oklahoma, June 3, 20081 injured · $439,000 · 3.5 in hail · 27 events
- Flash Flooding and Flooding in Ohio, June 3 to 5, 2008$784,000 · 55 kt wind · 12 events
- Flash Flooding and Hail in Illinois, June 3, 2008$423,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Kansas, June 3, 2008$360,000 · 1.25 in hail · 10 events
- Tornado and Hail in Virginia, June 3, 2008$355,000 · EF0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113097, 113098, 113103, 113106, 113109, 113111.